Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

did meds mess up my system?

i took antibiotics nearly the entire month of december for resistant strep throat. i'm taking my last pill today and the strep is finally gone. my period was due dec 24 and has yet to come. my husband is deployed. no, im not on birth control. we were trying to get pregnant while he was home on leave in oct/nov. i've taken 3 pregnancy tests and they are negative. here is the real question--when he comes home in about 4 months we are going to try for a baby but now i'm worried these meds or something has put my system out of whack. i always was like clockwork, 28 days "perfect" cycles. will things get back to normal in time? my dr's appt is next week...

Answer Question
 
pinkbubbles79

Asked by pinkbubbles79 at 12:51 PM on Jan. 1, 2009 in Trying to Conceive

Level 1 (0 Credits)
Answers (4)
  • they could have but check w/doc. The older we get , our cycles can become wacky. I wouldn't worry too much. but fyi-antibiotics do in fact decrease effectivnes of the pill.
    Bearsjen

    Answer by Bearsjen at 12:53 PM on Jan. 1, 2009

  • thanks, but im not on the pill. havent been on bc since my husband deployed a year ago--no reason to. plus we were trying to get pregnant while he was home on leave.
    pinkbubbles79

    Answer by pinkbubbles79 at 1:28 PM on Jan. 1, 2009

  • Antibiotics can delay ovulation. You may have ovulated late or not at all yet. I would hold out another week to test again.
    lisab7982

    Answer by lisab7982 at 2:07 PM on Jan. 1, 2009

  • Agree with LIsab.

    Just wanted to add, this is usually a one cycle thing. It usually goes back to normal right after that.
    lovinangels

    Answer by lovinangels at 2:16 PM on Jan. 1, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.